Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 122, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 6, 2004, 5:54 PM EDT for Jasper County, Jones County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 5:54 PM EDT (21:54 UTC)
- Expired
- Jul 6, 2004, 6:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Jasper County, GA, Jones County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1197 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 062154 SVRATL GAC159-169-062230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 554 PM EDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN JASPER COUNTY IN CENTRAL GEORGIA NORTHERN JONES COUNTY IN CENTRAL GEORGIA * UNTIL 630 PM EDT * AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL JONES COUNTY... MOVING EAST AT 5 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL NORTH CENTRAL JONES COUNTY. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3320 8373 3307 8370 3309 8351 3328 8355 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:00 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 6, 3:00 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 300 PM EDT TUE JUL 6 2004 .SHORT TERM...WESTERN SECTIONS OF THE FORECAST AREA REMAIN QUITE UNSTABLE THIS AFTERNOON WITH WEAK CAPPING. STRONG AFTERNOON HEATING HAS SUCCEDED IN POKING A FEW THUNDERSTORMS THROUGH THIS CAP. SHOULD SEE SCATTERED CONVECTION ACROSS THE WESTERN HALF OF THE FORECAST AREA INTO THE EVENING. FURTHER EAST THE CAP IS STRONGER...WITH ONLY A FEW ISOLATED STORMS EXPECTED. UPPER RIDGE THAT HAS SAT OVER THE REGION THROUGH THE WEEKEND BREAKS DOWN WEDNESDAY AS THE TAIL END OF A WEAK TROUGH MOVES INTO THE AREA. AT THE SURFACE...WESTERN ATLANTIC RIDGE RETREATS SOUTHWARD INTO FLORIDA AS A WEAK FRONT SLIPS IN FROM THE NORTHWEST. THIS PROVIDES ENOUGH FOCUS FOR WIDER COVERAGE OF CONVECTION WEDNESDAY. WILL KEEP POPS AT CHANCE CATEGORY FOR NOW. UPPER TROUGH MOVES EAST THURSDAY AS SURFACE BOUNDARY BEGINS WASHING OUT OVER CENTRAL AND SOUTH GEORGIA. UPPER RIDGE BEGINS BUILDING BACK STRONG OVER THE SOUTHEASTERN U.S. BY THE WEEKEND. TEMPERATURES WILL MODERATE A LITTLE WEDNESDAY AND THURSDAY WITH INCREASED CLOUD AND PRECIPITATION COVERAGE. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE SEASONAL NORMS...BUT I WILL DROP THE MENTION OF HEAT HIGH INDICES IN THE SOUTHEAST FOR NOW. .LONG TERM...LARGE UPPER RIDGE DOMINATES THROUGH THE WEEKEND INTO EARLY NEXT WEEK. WILL GO WITH A DRY AND HOT SATURDAY AND SUNDAY. WITH SOUTHERLY SURFACE FLOW RETURNING AND UPPER RIDGE WEAKENING A LITTLE...I WILL LET THE ISOLATED TO SCATTERED DIURNAL CONVECTION CREEP BACK IN FOR THE END OF THE EXTENDED FORECAST. TEMPERATURES WILL REMAIN ABOVE SEASONAL NORMS THROUGH THE EXTENDED FORECAST. && .....OPTIONAL SECTIONS..... .FIRE WEATHER...NO ISSUES. && .HYDROLOGY...NO ISSUES. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 73 89 71 89 / 30 40 20 30 ATHENS 71 89 69 89 / 20 40 20 30 GAINESVILLE 71 88 69 88 / 20 40 20 30 ROME 71 89 68 90 / 30 50 20 30 COLUMBUS 74 91 72 93 / 30 40 20 30 MACON 72 92 71 92 / 20 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. && 20
Hazardous weather outlook, Jul 6, 6:15 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 AM EDT TUE JUL 6 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 715 AM EDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED THUNDERSTORMS EXPECTED TODAY... .SYNOPSIS... HIGH PRESSURE WILL LIMIT CLOUD DEVELOPMENT...BUT THE INCREASE IN THE TEMPERATURE...AND THE AMOUNT OF MOISTURE IN THE AIR WILL LEAD TO AN INCREASE IN INSTABILITY...WHICH WILL TRIGGER SOME GENERAL THUNDERSTORMS. .PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING. .DISCUSSION... ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...AS DAYTIME HEATING WILL COMBINE WITH INCREASING MOISTURE. THIS WILL LEAD TO GREATER INSTABILITY. CAPE WILL BE INCREASING TO AROUND 2300. HOWEVER...NO SEVERE THUNDERSTORMS ARE FORECAST. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE DURING THE LATE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN... && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jul 6, 1:48 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 148 PM EDT TUE JUL 6 2004 GAZ011-061815- 148 PM EDT TUE JUL 6 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CHATTOOGA COUNTY UNTIL 215 PM EDT... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF TRION...MOVING EAST AT 30 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THESE STORMS SHOULD DIMINISH BY 215 PM EDT.
Special weather statement, Jul 6, 2:31 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 231 PM EDT TUE JUL 6 2004 GAZ003>005-012-061915- 231 PM EDT TUE JUL 6 2004 AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM VARNELL TO CALHOUN...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THIS STORM SHOULD COME TO AN END BY 315 PM EDT.
Special weather statement, Jul 6, 3:46 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 346 PM EDT TUE JUL 6 2004 GAZ043-044-062030- 346 PM EDT TUE JUL 6 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DOUGLAS AND FULTON COUNTIES UNTIL 430 PM EDT... AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF PALMETTO...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THIS STORM SHOULD COME TO AN END BY 430 PM EDT.
Special weather statement, Jul 6, 4:38 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 438 PM EDT TUE JUL 6 2004 GAZ041-062115- 438 PM EDT TUE JUL 6 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HARALSON COUNTY UNTIL 515 PM EDT... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BUCHANAN...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THIS STORM SHOULD COME TO AN END BY 515 PM EDT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:23 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 37 min |
| Jul 6, 1:57 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 33 min |
| Jul 6, 2:24 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 36 min |
| Jul 6, 2:26 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 34 min |
| Jul 6, 2:42 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 33 min |
| Jul 6, 2:58 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 32 min |
| Jul 6, 3:27 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 33 min |
| Jul 6, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray, Pickens | 45 min |
| Jul 6, 3:32 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 43 min |
| Jul 6, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Spalding | 36 min |
| Jul 6, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 44 min |
| Jul 6, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 27 min |
| Jul 6, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 28 min |
| Jul 6, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 25 min |
| Jul 6, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Crawford | 32 min |
| Jul 6, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 27 min |
| Jul 6, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 34 min |
| Jul 6, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 27 min |
| Jul 6, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones | 25 min |
| Jul 6, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.